Management of graft-versus-host disease (GVHD) involves a combination of systemic and local immunomodulatory therapies. Intralesional steroid therapy (IST) can be effective in treating refractory oral ulcerations. Complications of intraoral IST have not been reported. A 61-year-old male was admitted on day +157 status-post reduced intensity allogeneic haematopoietic cell transplantation for chronic lymphocytic leukaemia and myelodysplastic syndrome with a new onset of erythrodermatous skin rash and oral mucosal lichenoid changes with multiple ulcerations and associated severe odynophagia. Platelet count and coagulation values were within normal limits. A diagnosis of overlap GVHD syndrome was made and treatment was initiated with methylprednisolone 2 mg/kg, extracorporeal photopheresis and budesonide oral rinses (3 mg/5 mL). Despite progressive overall improvement, there were two residual painful ulcers of the buccal mucosa bilaterally and IST was initiated in the morning of day +181. By that evening, the patient developed prominent right sided swelling and ecchymosis extending from the inferior aspect of the temporal area to the posterior and inferior borders of the mandible, and extending anteriorly to the lip, with significant dysphagia. Computed tomography scan demonstrated diffuse haemorrhage and inflammation consistent with haematoma. Improvement was noted within 3 days with gradual resolution over the next week. This case highlights that haematoma formation is an unpredictable and potentially life-threatening complication of IST. While the precise aetiology in this case is unclear, underlying bleeding risk and immune dysregulation may be contributing factors. Clinicians should be aware that if significant swelling develops following IST, patients should be directed to an emergency department for evaluation and monitoring.